MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL OXYGEN CANNULA, BASIC

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL OXYGEN CANNULA, BASIC
Model Number OPT316
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) method: the opt316 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and images provided by the healthcare facility and our knowledge of our product.Results: visual inspection of the images provided by the customer revealed that the cannula's interface was broken between the nasal prongs.Conclusion: without the complaint device, we are unable to determine the cause of the reported fault.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject opt316 optiflow junior nasal cannula would have met the required specifications at the time of release.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death).Do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Event or Problem Description
A healthcare facility in china has reported via nmpa reporting system that the opt316 optiflow junior infant nasal cannula was broken during use on a patient.There was no reported patient consequence.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL OXYGEN CANNULA, BASIC
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21035080
Report Number9611451-2024-00997
Device Sequence Number4120675
Product Code BTT
UDI-Device Identifier09420012432292
UDI-Public(01)09420012432292(10)2102915065(11)231208(17)261208
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT316
Device Catalogue NumberOPT316
Device Lot Number2102915065
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Initial Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown